Alert archive / Texas / Coastal Flood Statements in 2011

Coastal Flood Statement 2, NWS Brownsville, TX

December 10, 2011Kenedy County, Texas

NWS Brownsville, TX issued this coastal flood statement at Dec 10, 2011, 11:01 PM CST for Kenedy County, Texas. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2011, 11:01 PM CST (05:01 UTC)
Expired
Dec 11, 2011, 6:00 AM CST
In force
7 hr
Issued by
NWS Brownsville, TX

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 5.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2011-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2011-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

426 
WHUS44 KBRO 110501
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1101 PM CST SAT DEC 10 2011

...MINOR COASTAL FLOODING CONTINUES ALONG THE LOWER TEXAS COAST TONIGHT...

.ROUGH SWELLS BETWEEN 5 AND 7 FEET CONTINUE TO APPROACH THE LOWER
TEXAS COAST FROM THE EAST. THESE SWELLS WILL COMBINE WITH HIGH
TIDES ABOUT 2 FEET TO PRODUCE MINOR COASTAL FLOODING AT BOCA CHICA
BEACH AND THE BEACHES OF SOUTH PADRE ISLAND TONIGHT THROUGH 6 AM SUNDAY.
CAMERON COUNTY EMERGENCY MANAGEMENT HAS REPORTED THAT BEACH ACCESS 5
AND 6 ARE CLOSED ON SOUTH PADRE ISLAND AND BOCA CHICA BEACH IS
CLOSED DUE TO THE RUN UP OF THE SURF ALONG THE DUNES.

TXZ251-256-257-111315-
/O.NEW.KBRO.SU.Y.0004.111211T0501Z-111211T1800Z/
/O.NEW.KBRO.CF.S.0002.111211T0501Z-111211T1200Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
1101 PM CST SAT DEC 10 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL NOON CST SUNDAY...

...MINOR COASTAL FLOODING CONTINUES THROUGH 6 AM CST SUNDAY...

* COASTAL FLOODING...STRONG NORTHEAST WINDS HAVE PUSHED TIDE
  LEVELS TO HALF A FOOT ABOVE NORMAL TONIGHT WITH TIDES RUNNING
  NEAR 1.5 FEET ABOVE MEAN SEA LEVEL OR 2.0 FEET ABOVE MEAN LOWER
  LOW WATER. THESE HIGHER THAN NORMAL TIDES MAY RESULT IN WATER
  LEVELS POSSIBLY APPROACHING THE DUNES ON THE GULF FACING BEACHES
  OF SOUTH PADRE ISLAND AND BOCA CHICA BEACH.

* WAVES AND SURF...DANGEROUS RIP CURRENTS ARE EXPECTED TO OCCUR
  TONIGHT AND SUNDAY MORNING. BOTH THE STRENGTH AND FREQUENCY OF THESE
  RIP CURRENTS WILL RESULT IN SURF THAT IS DANGEROUS FOR ALL
  LEVELS OF SWIMMERS. RIP CURRENTS ARE LIFE-THREATENING TO ANYONE
  ENTERING THE SURF.

* TIMING...MINOR COASTAL FLOODING HAS BEEN REPORTED AT BEACH
  ACCESS 5 AND 6 ON SOUTH PADRE ISLAND. MINOR COASTAL FLOODING IS
  ALSO POSSIBLE AT BOCA CHICA BEACH LATE TONIGHT THROUGH 6 AM CDT
  TONIGHT. DANGEROUS RIP CURRENTS ARE EXPECTED TO OCCUR TONIGHT
  AND SUNDAY MORNING.

* IMPACTS...LARGE SWELLS WILL BREAK IN THE SURF ZONE AND WASH UP
  TO...AND SLIGHTLY BEYOND...THE BASE OF THE DUNES...WASHING AWAY
  ANY PROPERTY...SUCH AS TENTS...UMBRELLAS...AND CHAIRS LEFT ON
  THE BEACH. DRIVING ON THE BEACH...ESPECIALLY NEAR BEACH ACCESS 5
  AND 6 ON SOUTH PADRE ISLAND...WILL BE HAZARDOUS DUE TO THE
  BREAKING SWELLS AND SUBSEQUENT RUN UP TO THE DUNES. THESE SWELLS
  MAY ALSO POSE A HAZARD TO ANYONE FISHING FROM THE SOUTH PADRE
  ISLAND JETTY...AS LARGE WAVES WILL WASH OVER THE ROCKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY IS ISSUED WHEN DANGEROUS WATER ACTION IS
EXPECTED ALONG THE COAST.  THIS INCLUDES ROUGH OR HIGH SURF...
LARGE BREAKING WAVES...RIP CURRENTS...AND STRONG UNDERTOW.  HIGH
SURF IS DEFINED GENERALLY TO BE HEAD HIGH OR GREATER ON AN
AVERAGE MAN...ABOUT 6 FEET OR MORE. 

DRIVING AND CAMPING ON AREA BEACHES IS NOT ADVISED DUE TO HIGH
WATERLINES DURING HIGH TIDES. IF YOU BECOME STRANDED...LEAVE YOUR
VEHICLE AND SEEK SAFETY ON HIGHER GROUND.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

BEACH GOERS ARE URGED TO HEED FLAG WARNINGS.

&&

$$

CASTILLO
1 follow-up statement
409 
WHUS44 KBRO 111005
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
405 AM CST SUN DEC 11 2011

...ROUGH SWELLS CONTINUE TO REACH THE LOWER TEXAS COAST THIS MORNING...

.ROUGH SWELLS BETWEEN 5 AND 7 FEET CONTINUE TO APPROACH THE LOWER
TEXAS COAST FROM THE EAST. THESE SWELLS WILL COMBINE WITH HIGH
TIDES TO PRODUCE MINOR COASTAL FLOODING AT BOCA CHICA BEACH AND
THE BEACHES OF SOUTH PADRE ISLAND THROUGH EARLY THIS MORNING. CAMERON
COUNTY EMERGENCY MANAGEMENT OFFICIALS HAVE REPORTED THAT BEACH
ACCESS 5 AND 6 ARE CLOSED ON SOUTH PADRE ISLAND AND BOCA CHICA
BEACH IS CLOSED DUE TO THE RUN UP OF THE SURF ALONG THE DUNES.

TXZ251-256-257-111815-
/O.EXT.KBRO.SU.Y.0004.000000T0000Z-111212T0000Z/
/O.CON.KBRO.CF.S.0002.000000T0000Z-111211T1200Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
405 AM CST SUN DEC 11 2011

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

...MINOR COASTAL FLOODING CONTINUES THROUGH 6 AM CST TODAY...

* COASTAL FLOODING...STRONG NORTHEAST WINDS HAVE PUSHED TIDE
  LEVELS TO NEARLY A FOOT ABOVE NORMAL EARLY THIS MORNING WITH
  TIDES RUNNING 1.8 FEET ABOVE MEAN LOWER LOW WATER. THESE HIGHER
  THAN NORMAL TIDES MAY RESULT IN WATER LEVELS POSSIBLY
  APPROACHING THE DUNES ON THE GULF FACING BEACHES OF SOUTH PADRE
  ISLAND AND BOCA CHICA BEACH.

* WAVES AND SURF...DANGEROUS RIP CURRENTS ARE EXPECTED TO OCCUR
  TODAY THROUGH TONIGHT. BOTH THE STRENGTH AND FREQUENCY OF THESE RIP
  CURRENTS WILL RESULT IN SURF THAT IS DANGEROUS FOR ALL LEVELS OF
  SWIMMERS. RIP CURRENTS ARE LIFE-THREATENING TO ANYONE ENTERING
  THE SURF.

* TIMING...MINOR COASTAL FLOODING HAS BEEN REPORTED AT BEACH
  ACCESS 5 AND 6 ON SOUTH PADRE ISLAND. MINOR COASTAL FLOODING IS
  ALSO POSSIBLE AT BOCA CHICA BEACH THROUGH EARLY THIS MORNING.
  DANGEROUS RIP CURRENTS ARE EXPECTED TO OCCUR TODAY THROUGH TONIGHT.

* IMPACTS...LARGE SWELLS WILL BREAK IN THE SURF ZONE AND WASH UP 
  TO...AND SLIGHTLY BEYOND...THE BASE OF THE DUNES...WASHING 
  AWAY ANY PROPERTY...SUCH AS TENTS...UMBRELLAS...AND CHAIRS 
  LEFT ON THE BEACH. DRIVING ON THE BEACH...ESPECIALLY NEAR 
  BEACH ACCESS 5 AND 6 ON SOUTH PADRE ISLAND...WILL BE HAZARDOUS 
  DUE TO THE BREAKING SWELLS AND SUBSEQUENT RUN UP TO THE DUNES. 
  THESE SWELLS MAY ALSO POSE A HAZARD TO ANYONE FISHING FROM THE 
  SOUTH PADRE ISLAND JETTY...AS LARGE WAVES WILL WASH OVER THE 
  ROCKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY IS ISSUED WHEN DANGEROUS WATER ACTION IS
EXPECTED ALONG THE COAST.  THIS INCLUDES ROUGH OR HIGH SURF...
LARGE BREAKING WAVES...RIP CURRENTS...AND STRONG UNDERTOW.  HIGH
SURF IS DEFINED GENERALLY TO BE HEAD HIGH OR GREATER ON AN
AVERAGE MAN...ABOUT 6 FEET OR MORE.

DRIVING AND CAMPING ON AREA BEACHES IS NOT ADVISED DUE TO HIGH
WATERLINES DURING HIGH TIDES. IF YOU BECOME STRANDED...LEAVE YOUR
VEHICLE AND SEEK SAFETY ON HIGHER GROUND.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

BEACH GOERS ARE URGED TO HEED FLAG WARNINGS.

&&

$$

CASTILLO

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Dec 10, 6:01 PM CST, 5 hours earlier.

Area forecast discussion, Dec 10, 6:01 PM CST, 5 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
601 PM CST SAT DEC 10 2011

.DISCUSSION...SEE THE AVIATION SEGMENT BELOW FOR THE DISCUSSION OF
THE 00Z TAF ISSUANCE.

&&

.AVIATION...A SURFACE TROUGH LOCATED OVER THE LOWER TEXAS COAST
WILL CONTINUE TO PRODUCE...WIDESPREAD LIGHT TO MODERATE RAIN...LOW
CEILINGS AND REDUCED VISIBILITIES ACROSS DEEP SOUTH TEXAS THROUGH
LATE SUNDAY MORNING. REDUCED CEILINGS AND VISIBILITIES WITH
PERIODS OF RAIN ARE EXPECTED TO PRODUCE MVFR TO IFR CONDITIONS FOR
THE FOR THE NEXT 12 HOURS. CONDITIONS BEGIN TO SLOWLY IMPROVE
LATER IN THE TAF PERIOD...GENERALLY AFTER 16Z SUNDAY...AS CEILINGS
AND VISIBILITIES GRADUALLY IMPROVE ACROSS THE RIO GRANDE VALLEY.

&&

.PREV DISCUSSION... /ISSUED 203 PM CST SAT DEC 10 2011/

SHORT TERM.../TONIGHT THROUGH SUNDAY NIGHT/...HE WX CONDITIONS
AROUND DEEP SOUTH TEXAS WILL BE DRIVEN FOR THE NEXT 24 TO 48 HOURS
BY THE PRESENCE OF THE SURFACE TROFFING LOCATED PARALLEL TO THE LOWER
TX COASTLINE TODAY THROUGH TOMORROW. THIS TROUGH AXIS HAS PLENTY OF
FAIRLY DEEP LAYER MOISTURE TO WORK WITH AS INDICATED BY THE 12Z BRO
SOUNDING WHICH SHOWED PRETTY OF SATURATED CONDITIONS EXTENDING FROM
NEAR THE SURFACE ALL OF THE WAY UP TO AROUND THE 650 MB LEVEL. THIS
SURFACE TROUGH AXIS WILL NOT MOVE VERY MUCH TODAY AND TOMORROW WHICH
MAINTAINS THE THREAT OF CONTINUED CLD COVER AND RW/R IN THE SHORT
TERM PERIOD. THE LATEST KBRO RADAR SHOWS THAT THE COVERAGE OF THE
R/RW HAS EXPANDED STEADILY THROUGHOUT THE MORNING AND EARLY
AFTERNOON HOURS. THIS PCPN HAS BEEN ENHANCED BY BOTH THE LIFT
ASSOCIATED WITH THE SURFACE TROUGH AND BY POCKETS OF MID LEVEL PVA
ADVECTING OVER THE AREA. THESE AREAS OF PVA WILL LIKELY CLEAR OUT OF
THE REGION STARTING TOMORROW WHICH WILL IN TURN ALLOW THE PCPN TO
SLACKEN SOMEWHAT.

BOTH THE NAM AND GFS ARE IN GOOD AGREEMENT IN THE TIMING AND
POSITIONING OF THE WEST COAST 500 MB CLOSED LOW AND THE MID LEVEL
RIDGE BUILDING OVER THE GULF COAST REGION THROUGH TOMORROW NIGHT.
THE BIGGEST DIFFERENCES BETWEEN THE TWO MODELS CONCERNS HOW QUICKLY
THE DEEPER LAYER MOISTURE AND ASSOCIATED PCPN WILL CLEAR OUT OF THE
REGION WITH THE RIDGE BUILDING OVER THE GULF COAST. THE NAM IS
SLOWER IN ENDING THE RAINFALL ACROSS THE REGION VERSUS THE GFS WHICH
WANTS TO END THE PCPN STARTING SUNDAY EVENING. THE NAM WANTS TO HOLD
ONTO SOME KIND OF RW-/R- WELL INTO MON. WILL GO WITH A BLEND OF THE
TWO MODELS SETS FOR POPS LEANING TOWARDS THE HIGHER POPS INDICATED
IN THE MAV NUMBERS AND WILL THEN LEAN TOWARDS THE MET NUMBERS FOR
LATE SUN AS THE GFS MAY BE DRYING THINGS OUT A BIT TOO FAST.

THE MAV AND MET GUIDANCE FOR TEMPS SHOWS DECENT AGREEMENT THROUGH
TOMORROW NIGHT WITH THE MAV NUMBERS HAVING A SLGT WARM BIAS VERSUS
THE MET. WILL GO WITH A BLEND OF THE TWO MODEL SETS FOR HIGH/LOW
TEMPS IN THE SHORT TERM.

A FEW LIGHTNING STRIKES HAVE BEEN DETECTED IN THE RAINFALL JUST TO
THE WEST OF LRD AND EAGLE PASS. THE LATEST SWODY1 FROM SPC INDICATES
THAT THIS ELEVATED PATCHY TRW WILL CONTINUE THROUGH 12Z TOMORROW
ACROSS THE RIO GRANDE FROM NEAR LRD EXTENDING NW UP TO THE BIG BEND
AREA. AT THIS TIME WILL NOT INCLUDE ANY MENTION OF THUNDER IN THE
CURRENT FORECAST AS BELIEVE THAT ANY CONV WILL BE TOO SPOTTY AND
CONFINED TO THOSE AREAS TO THE NORTHWEST OF THE BRO CWA TO POSE MUCH
OF A THREAT TO THE LOWER RGV. HOWEVER WILL CONTINUE TO MONITOR THE
LATEST MESOSCALE LAPS/MSAS DATA FIELDS AND LIGHTNING ACTIVITY TO SEE
IF ANY STRONGER CONV FORMS UP CLOSER TO THE BRO CWA.

THE LATEST 24 HR QPF FROM HPC INDICATES THAT THE BEST RAINFALL
AMOUNTS WILL LIKELY OCCUR OVER THE NEXT 24 HRS WITH LIGHTER BUT
PERSISTENT RAINFALL OCCURING AFTERWARDS. THEIR 24 HR QPF GIVES THE
BRO CWA FROM .25 TO .50 INCHES OF ADDITIONAL RAINFALL THROUGH 00Z
TOMORROW. SO FAR SURFACE OBS AND COCORAHS OBS FROM AROUND THE REGION
SHOW THAT THE KBRO RADAR MAY BE UNDERESTIMATING QPF AMOUNTS SINCE
MIDNIGHT ESPECIALLY OVER THOSE AREAS MORE DISTANT FROM THE RADAR
WHERE THE RADAR BEAM MAY BE OVERSHOOTING THE SHALLOW CONV.

LONG TERM.../MONDAY THROUGH SATURDAY/...SIGNIFICANT RAIN CHANCES
WILL GRADUALLY DIMINISH ON MONDAY AS A LARGE UPPER LEVEL TROUGH
DIGS OFF THE COAST OF SOUTHERN CALIFORNIA AND THE MAIN ENERGY
ASSOCIATED WITH THE SUB TROPICAL JET LIFTS NORTH. THE INVERTED
SURFACE TROUGH ALONG THE IMMEDIATE COAST WILL ALSO WEAKEN AND
CONSIDERABLE DRYING IS ANTICIPATED IN THE MID LEVELS.
NEVERTHELESS...ABUNDANT AND RELATIVELY DEEP LOW LEVEL MOISTURE
WILL STILL BE IN PLAY AS THE EASTERLY ONSHORE FLOW CONTINUES.
THEREFORE...DO NOT EXPECT ANY SIGNIFICANT CLEARING. RATHER...LOW
CLOUDS...DRIZZLE AND PERHAPS FOG WILL PERSIST THROUGH MOST OF THE
MORNING HOURS ON MONDAY AND MAY PERSIST ALL DAY LONG. WITH THE
EXPECTED CLOUD COVER AND LIGHT PRECIPITATION...MAX TEMPS WERE
LOWERED A TAD AND A TOUCH BELOW GUIDANCE. TEMPS MAY BE NEED TO BE
LOWERED A BIT FURTHER IF EXPECTED TRENDS CONTINUE.

AS THE UPPER LEVEL TROUGH OFF OF SOUTHERN CALIFORNIA MOVES EAST...
ADDITIONAL MID LEVEL DRYING IS EXPECTED WED AND THU WHICH SHOULD
ALLOW FOR SOME AFTERNOON SUNSHINE. THE UPPER LOW IS EXPECTED TO MOVE
EAST ACROSS NORTH TEXAS AND WELL NORTH OF THE VALLEY...BUT THE
SYSTEM WILL DRAG A COLD FRONT INTO THE AREA EARLY THU. THE FRONT
MAY GENERATE A FEW SHOWERS WED NIGHT AND THU. LATEST MODEL RUNS
INDICATE THAT THE FRONT MAY PULL UP STATIONARY ACROSS THE RGV...SO
NOTICEABLY DRIER OR COOLER WEATHER IS NOT ANTICIPATED AT THIS
TIME. CURRENT CONFIDENCE IS LOW IN REGARDS TO THE NEXT WEEKEND
FORECAST...BUT IF FRONT HANGS AROUND AS NOW ADVERTISED...MOSTLY
CLOUDY AND A FEW LIGHT SHOWERS COULD BE IN PLAY.

MARINE...TONIGHT THROUGH SUNDAY NIGHT...CURRENT SURFACE OBS AND
BUOY DATA FROM ACROSS THE LOWER TEXAS BAY AND GULF WATERS INDICATES
THAT THE STRONG E TO NE SURFACE FLOW CONTINUES ACROSS THE REGION
MAKING FOR PRETTY HAZARDOUS MARINE CONDITIONS. THE LATEST FROM BUOY
020 SHOWS AN ENE WIND 23G29KTS WITH SEAS AROUND 10 FT. THE PGF WILL
REMAIN PRETTY STRONG THROUGHOUT TONIGHT AND EARLY TOMORROW AS THE
SURFACE TROUGH FORMING OVER THE LOWER TX COASTLINE INTERACTS WITH
THE SURFACE HIGH CENTERED OVER THE EASTERN PORTION OF THE LOWER 48
STATES. THIS STRONG PGF WILL MAINTAIN ELEVATED WINDS AND SEAS ACROSS
THE LOWER TX COASTLINE FOR THE NEXT 12 TO 24 HOURS. THE PGF WILL
THEN START TO WEAKEN LATE SUNDAY ALLOW THE SURFACE FLOW TO DIMINISH
OVER THE REGION. UNTIL THEN WILL NEED TO EXTEND THE SCA FOR THE GULF
WATERS FOR THE REST OF THE DAY SUNDAY. THE BAY CONDITIONS WILL
IMPROVE A BIT QUICKER LIKELY FALLING INTO SCEC TERRITORY LATER
TONIGHT AND SUN. SO WILL ALLOW THE SCA FOR THE BAY TO EXPIRE LATE
TONIGHT.

MONDAY THROUGH THURSDAY...A FEW SHOWERS EXPECTED MONDAY...BUT WINDS
AND SEAS SHOULD RESULT IN FAVORABLE MARINE CONDITIONS THROUGH EARLY
WEDNESDAY. SOUTHEAST WINDS WILL INCREASE IN ADVANCE OF APPROACHING
SHORTWAVE AND COLD FRONT WED AFTERNOON THROUGH EARLY THURSDAY WITH
THE POTENTIAL OF SMALL CRAFT ADVISORY CONDITIONS AT THAT TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  56  67  60  74 /  70  40  40  40
BROWNSVILLE          57  68  60  75 /  70  40  40  40
HARLINGEN            53  67  58  76 /  70  50  40  40
MCALLEN              56  66  58  76 /  70  50  40  40
RIO GRANDE CITY      49  62  52  73 /  80  50  40  40
SOUTH PADRE ISLAND   56  68  61  72 /  70  40  40  40

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL MIDNIGHT CST TONIGHT FOR
     GMZ130-132-135.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST SUNDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

63/54
Hazardous weather outlook, Dec 10, 9:41 PM CST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
941 PM CST SAT DEC 10 2011

TXZ248>257-120345-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
941 PM CST SAT DEC 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

A HIGH RISK FOR RIP CURRENTS AT AREA BEACHES ALONG THE LOWER
TEXAS COAST THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A MODERATE TO HIGH RISK FOR RIP CURRENTS IS LIKELY AT LOCAL
BEACHES SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-120345-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
941 PM CST SAT DEC 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TONIGHT.

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT TONIGHT UNTIL
9 AM SUNDAY FOR THE LAGUNA MADRE. A SMALL CRAFT ADVISORY REMAINS
IN EFFECT TONIGHT UNTIL 6 PM SUNDAY FOR THE LOWER TEXAS GULF
WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 9 AM
SUNDAY FOR THE LAGUNA MADRE. A SMALL CRAFT ADVISORY REMAINS IN
EFFECT UNTIL 6 PM SUNDAY FOR THE LOWER TEXAS GULF WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

63

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 11:01 PM CSTHigh Surf AdvisoryBROKenedy15 hr

Nearby

Coastal Flood Statements in Texas, 2011Every coastal flood statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.